SP Premium
DEDICATED2HIM
60,000-79,999 SparkPoints 73,143
SparkPoints
 

The Goings on

Thursday, December 05, 2013

I have not blogged in a long time...There really is not much to blog about. Still dealing with shoulder pain and have not yet made an appointment with the surgeon. I would be seriously surprised if the MRSA colonizing in my nostrils is gone now. I need to find out if he will go ahead and operate despite that. That too, would surprise me. But first I need to take care of my eyes. I've been going to an ophthalmologist every month for the past three months. He thinks I have glaucoma which scares me...I do not want to lose my sight...I can't imagine how awful that would be. The eye doc wants to do one more test and then is talking about doing laser surgery on my eyes to put some ducts in to alleviate the pressure in my eyes. Because my husband is an employee of a major medical center in NY, we have to have EVERYTHING done in the hospital...even minor laser surgery. I also need to make an appointment to get an epidural in my SI joints. That, too, has to be done in the OR at the hospital. I do not have the money for all this stuff.... Nor do I have the patience for it...and for all of the appointments before and after these procedures. The price of my copays is doubling this coming year ...which means instead of 125 a month I will have to pay $250 a month and my medicines are rising also.

I just want to back out of all of this stuff ...let 's play PRETEND. Let's pretend I have a normal pain free body. OK? I keep ignoring the pain in my shoulders hoping somehow that it will go away. I was hoping that the ACTEMRA (the IV med I'm getting for my RA and PsA and Sj) would be effective in dealing with all these conditions and that I would be able to avoid surgery -- at least for a while. Right now, I would say that the ACtemra IS helping to some degree....at the end of the month...about three weeks following my infusion, the pain escalates (Just to remind me it's there).

This month the Actemra made me very sick to my stomach. I had horrible diarrhea and cramps. Fortunately that only lasted for one day and night.

I know this is turning out to be more like a medical log rather than a blog about food. Right now all of these issues supersede the battle to lose weight. My weight seems to be slowly going back down following my month of steroids....the swelling is down in my stomach and my chipmunk cheeks ---I think they are unchanged. Oh well, in time I guess they will recede.

I've thought of trying to exercise on the bike. I know that the first week on the bike will be tough...I will be lucky to make it through five minutes.

My computer is on the fritz also. I had dropped it and cracked the case and then the power plug wasn't making contact because it had been pushed inside the case. I sincerely hope that this will fix the problem. So for now, I have been borrowing my daughter's computer which is a less than optimal solution.

I have pretty much decided not to decorate for Christmas. I know this disappoints my daughter, but I just don't have the energy to drag all the boxes out and decorate. Also My husband knocked into on of the boxes in the garage and it fell and many ornaments were smashed. I haven't looked in the box to see which ones I'd lost. I know it will be heart breaking to see which ones are broken...so part of my reluctance is denial. This is the first year I've totally skipped decorating...although in the past two or three years, each year has had less and less of the decorations out. ONe of the ladies in the RAD team said that she no longer decorates and neither does she feel guilty. I need to get beyond the guilt also.

Well, anyway...that's what's happening with me. I will try to be more regular in my posts.
Share This Post With Others
Member Comments About This Blog Post
  • JANISMKW
    emoticon that you have so much to deal with and so much pain.

    My mother has had glaucoma for almost 50 years. Her sight is fine. She has had Rx eye drops, then "glaucoma surgery" (above the colored iris on the front of the eye) at the same time she had cataract surgery. She didn't even know it except one eye didn't need drops anymore until an eye doctor told her she had had it. So it is treatable.

    Sorry to hear about the ornament mishap. Try not to let it get you down.
    God bless you. You are in my prayers daily. emoticon
    2480 days ago
  • _LINDA
    emoticon emoticon emoticon
    So very sorry you have all this going on.
    I am concerned about your reaction to the actemra, it sounds more like an allergic reaction to me. Those symptoms are exactly what happened to me when I started reacting to the Remicade. After the diarrhea and throwing up, at the next infusion I became short of breath almost instantly and they had to give me a shot of Benadryl. I am assuming there is a nurse around at all times when you are getting this infusion. Its mandatory here.
    Sorry about the price og copays going up :( Guess it is lucky you have coverage for all these procedures. I didn't know there was surgery they could do for glaucoma, usually just get eye drops you have to do at regular times.
    I sure don't blame you for not decorating for Christmas -if your daughter wants it, she can do it. I never decorate my apartment. My sister made me a gorgeous wreath I hang on my door, but that is it.
    I trashed my computer's power cord when I fell asleep and it slid out of my lap. Been a week and a half now -all my club work is on there and I have do finish and print out my year end report for our annual meeting this Sunday. Keeping fingers crossed my big brother gets the parts in today or tomorrow. Will be burning the midnight oil. Have to work the Christmas Party Saturday so time is running out and the president is on my back for the reports:( Can't wait until I get my new comfort chair -it is enclosed so my laptop won't go anywhere if I fall asleep in it. The chair I am currently using is just a kitchen chair I borrowed from my building.
    I don't get to see my orthopedic surgeon until January. Hoping he has suggestion what to do with it.
    So we are sort of dealing with the same things. I have bad GI troubles that I can't find a solution for. Don't know if its because of my medications or my high fiber diet.
    Take care of yourself. It can only help to fuel your body with good nutrition, especially lots of fruits to get antioxidents and Vit C
    emoticon emoticon emoticon
    2480 days ago
  • no profile photo CD10895053
    emoticon emoticon emoticon emoticon emoticon emoticon emoticon
    2481 days ago
  • no profile photo CD14119060
    emoticon emoticon
    2481 days ago
  • no profile photo LOVELESMILLS
    emoticon emoticon
    2481 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.